Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Type 2 diabetic. Having some tingling in mouth, cheek and tongue. Burns while brushing. Worrisone

User rating for this question
Answered by

Practicing since : 1981
Answered : 922 Questions
i am having some tingling in mouth area cheek, tongue also. it really burns when i brush my teeth? i am a type 2 diabetic, however, a controled diabetic. no pills or shots.
i have been treated 4 times for thrush. it keeps coming back.
Posted Fri, 10 Aug 2012 in Diabetes
Answered by Dr. Anil Grover 2 hours later
Thanks for writing in.
I am a medical specialist with an additional degree in Cardiology.
I read your mail with diligence.
Normally your immune system works to repel harmful invading organisms, such as viruses, bacteria and fungi, while maintaining a balance between "good" and "bad" microbes that normally inhabit your body. But sometimes these protective mechanisms fail, which can allow an oral thrush infection to take hold. One such condition is Diabetes mellitus. If you have untreated diabetes or the disease isn't well controlled, your saliva may contain large amounts of sugar, which encourages the growth of candida.
It could be your Diabetes is not controlled, biochemically we call diabetes fully controlled:
1. When repeated Fasting Blood Sugar is equal to or less than 110 mg % .
2. Your glycated Hemoglobin (HbA1C) is less than 8 means your blood sugar has
been within control in the preceding 12 weeks.
Therefore, first and foremost get your Diabetes Mellitus under control or demonstrate it is under control by values of HbA1C and FBS.
I am a little confused you said that you are not taking pill or injection so your Diabetic control is by food only? That is possible but what are the values then?
For adults with weakened immune systems, most often, your doctor will recommend the following:
Antifungal medication. This comes in several forms, including lozenges, tablets or a liquid that you swish in your mouth and then swallow.
Amphotericin B. Candida albicans can become resistant to antifungal medications, especially in people with late-stage HIV infection. This drug may be used when other medications aren't effective.

Some antifungal medications may cause liver damage. For this reason, your doctor will likely perform blood tests to monitor your liver function, especially if you require prolonged treatment or have a history of liver disease.

With Best Wishes

Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor